Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 11, NWS Newport/Morehead City, NC

June 28, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 28, 2013, 4:07 PM EDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2013, 4:07 PM EDT (20:07 UTC)
Expired
Jun 30, 2013, 8:00 PM EDT
In force
52 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WHUS42 KMHX 282007
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
407 PM EDT FRI JUN 28 2013

...STRONG SHORE BREAK EXPECTED TODAY THOUGH SATURDAY EVENING...

.PERSISTENTLY STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH
SATURDAY... LEADING TO BREAKING WAVES OF 4 TO 6 FEET BETWEEN BOGUE
INLET AND CAPE HATTERAS.

NCZ095-103-104-291000-
/O.NEW.KMHX.BH.S.0011.130628T2007Z-130630T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
407 PM EDT FRI JUN 28 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING
SOUTH OF CAPE HATTERAS...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH SATURDAY
EVENING.

* HAZARDS...STRONG SHORE BREAK 4 TO 6 FEET.

* LOCATION...SOUTH OF CAPE HATTERAS.

* TIMING AND TIDES...SHOREBREAK IS STRONGEST AROUND HIGH
  TIDE...WHICH OCCURS AROUND 130 PM SATURDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
3 follow-up statements
907 
WHUS42 KMHX 290746
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
346 AM EDT SAT JUN 29 2013

...STRONG SHORE BREAK EXPECTED TODAY THOUGH SATURDAY EVENING...

.PERSISTENTLY STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH
SATURDAY... LEADING TO BREAKING WAVES OF 4 TO 6 FEET BETWEEN
BOGUE INLET AND CAPE HATTERAS.

NCZ095-103-104-292030-
/O.CON.KMHX.BH.S.0011.000000T0000Z-130630T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
346 AM EDT SAT JUN 29 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...STRONG SHORE BREAK OF 4 TO 6 FEET.

* LOCATION...SOUTH OF CAPE HATTERAS.

* TIMING AND TIDES...SHORE BREAK IS STRONGEST AROUND HIGH TIDE...
  WHICH OCCURS TODAY AROUND 130 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
750 
WHUS42 KMHX 292008
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
408 PM EDT SAT JUN 29 2013

...STRONG SHORE BREAK EXPECTED TODAY THOUGH SUNDAY EVENING BETWEEN
BOGUE INLET AND CAPE HATTERAS...

.PERSISTENTLY STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH
SUNDAY... LEADING TO BREAKING WAVES OF 4 TO 6 FEET BETWEEN BOGUE
INLET AND CAPE HATTERAS.

NCZ095-103-104-302015-
/O.EXT.KMHX.BH.S.0011.000000T0000Z-130701T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
408 PM EDT SAT JUN 29 2013

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY EVENING...

* HAZARDS...STRONG SHORE BREAK OF 4 TO 6 FEET.

* LOCATION...SOUTH OF CAPE HATTERAS.

* TIMING AND TIDES...SHORE BREAK IS STRONGEST AROUND HIGH TIDE...
  WHICH OCCURS AROUND 130 AM AND 230 PM SUNDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$
409 
WHUS42 KMHX 300729
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 AM EDT SUN JUN 30 2013

...STRONG SHORE BREAK EXPECTED THROUGH THIS EVENING BETWEEN
BOGUE INLET AND CAPE HATTERAS...

.PERSISTENTLY STRONG SOUTHERLY WINDS WILL CONTINUE TODAY...
PRODUCING BREAKING WAVES OF 4 TO 6 FEET BETWEEN BOGUE INLET AND
CAPE HATTERAS.

NCZ095-103-104-302000-
/O.CON.KMHX.BH.S.0011.000000T0000Z-130701T0000Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
329 AM EDT SUN JUN 30 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...STRONG SHORE BREAK OF 4 TO 6 FEET.

* LOCATION...SOUTH OF CAPE HATTERAS.

* TIMING AND TIDES...SHORE BREAK IS STRONGEST AROUND HIGH TIDE...
  WHICH OCCURS AROUND 230 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE
MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK
INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A
SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY
IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN
BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL
TIMES.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY
CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS
FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT
DIFFICULT TO RETURN TO SHORE.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 28, 3:46 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 28, 3:46 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
346 PM EDT FRI JUN 28 2013

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE WITH A TROUGH OF LOW PRESSURE
INLAND. THIS WILL RESULT IN A CONTINUATION OF A WARM AND MOIST
SOUTHWEST FLOW ACROSS THE REGION THROUGH MID WEEK WITH SCATTERED
SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM FRI...AN UP LVL IMPL WILL MOVE ACROSS THE AREA
TONIGHT ROUNDING THE BASE OF AN UPR LVL TROF WHICH RMNS TO THE
WEST. MDT INSTABILITY AND PLENTY OF AMS MSTR IS AVAILABLE...PWAT
VALUES AT 2.3 INCHES WILL RESULT IN THE DVLPMT OF SCT-NMRS TSTMS.
STG WIND GUSTS ALG WITH HVY RAFL WILL BE POSSIBLE. THE WRF AND
ECMWF MODELS INDICATE BULK OF CONVECTION OCCURRING LATE EVE AND
OVERNIGHT. SCT CONVECTION WILL BECOME MORE WIDESPREAD ACROSS THE
COASTAL PLAINS SXNS DURG THE EVE SPREADING EWD ACROSS THE ENTIRE
AREA OVERNIGHT. INCREASING CLOUDS EXPECTED TONIGHT WITH THE WARM
AND MOIST MDT TO STG SW FLOW CONTG. TEMPS WILL BE MILD ONLY
DROPPING INTO THE LWR AND MID 70S.

&&

.SHORT TERM /SATURDAY/...
AS OF 230 PM FRI...AN UPR TROF WILL REMAIN TO THE WEST ON SAT WITH
A CONTINUATION OF COPIOUS AMS MOISTURE ACRS THE AREA ON SAT. SCT-
NMRS CONVECTION WILL CONT WITH THE POSSIBILITY OF STG WIND GUSTS
AND HVY RAFL. EXPECT MOCLDY SKIES WITH MAX TEMPS NOT AS HIGH IN
THE MID TO UPR 80S ACRS ERN NC. FLOOD WATCHES MAY BE INITIATED FOR
THE AREA OVER THE WEEKEND.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM FRIDAY...ANOMALOUSLY AMPLIFIED PATTERN FOR THIS
TIME OF YEAR ACROSS THE CONUS WITH DEEP LONG WAVE TROUGH AXIS
CENTERED OVER OHIO VALLEY AND HUGE RIDGE ACROSS THE INTER MOUNTAIN
WEST. AT THE SFC...LEE TROUGH/STATIONARY FRONT ACROSS THE INTERIOR
CAROLINAS AND SUBTROPICAL RIDGE WELL OFFSHORE WILL PROVIDE FOR
RICH GULF/CARIBBEAN AIRMASS TO PERSIST THROUGH AROUND THE 4TH OF
JULY HOLIDAY. PWATS AT TIMES WILL REACH ~2.25 INCHES (+2 SD ABOVE
NORMAL)...WITH BNDRY MIX RATIOS AOA 16 G/KG. THESE FACTORS WILL
LEAD TO PROLONGED PERIOD OF WET AND UNSETTLED WEATHER ACROSS THE
REGION WITH THE POTENTIAL FOR AT LEAST LOCALIZED FLOODING THROUGH
MIDDLE NEXT WEEK. WITH LITTLE CHANGE IN THIS PATTERN EXPECTED
THROUGH MID WEEK...EASTERN NC WILL SEE PERIODS OF HEAVY SHOWERS
AND THUNDERSTORMS WITH THE THREAT CONTINUING THROUGH THE NIGHTTIME
HOURS AS SMALL SCALE VORTICITY MAXIMA ROTATING THROUGH THE UPPER
TROUGH INTERACT WITH THE DEEP AND VERY MOIST AIR MASS ENTRENCHED
ACROSS THE AREA.

FOR SUNDAY...STORM MOTION LOOKS TO BECOME NEARLY PARALLEL TO THE
MEAN UPPER FLOW AND WOULD EXACERBATE THE FLOOD THREAT AS
CONVECTION TRAINS OVER THE SAME AREAS. LONG SKINNY CAPE PROFILES
AND DEEP WARM LAYER WOULD INDICATE HEAVY RAINS AND SOME WET
MICRO BURST POTENTIAL WITH DEEP LAYER SHEAR 25 KT OR HIGHER SUNDAY.
LATER SHIFTS WILL HAVE TO FINE TUNE MESOSCALE DETAILS AND
POTENTIAL FOR FLOOD WATCHES/WARNINGS/ADVISORIES. FOR MONDAY...DEEP
SHEAR NOT AS FAVORABLE FOR SEVERE THOUGH ROBUST MOISTURE
CONVERGENCE AND UPPER LEVEL SUPPORT WOULD INDICATE HEAVY RAIN
THREAT CONTINUING. FOR TUESDAY...BOTH OPER RUNS OF 28/12Z
GFS/ECMWF WITH SUPPORT FROM ENSEMBLE MEANS INDICATE LONGWAVE
TROUGH RETROGRADING WESTWARD WHILE SUBTROPICAL RIDGE BEGINS TO
MOVE WESTWARD AND RIDGE INTO THE EASTERN CAROLINAS. WHILE MOISTURE
TRANSPORT WILL STILL BE SIGNIFICANT...LARGE SCALE UPPER FORCING
WILL DIMINISH AND CONVECTION WILL BECOME MUCH MORE SCATTERED IN
NATURE. EXPECTED TO TRANSITION TO MORE OF A SUMMER LIKE PATTERN
WITH SCT CONVECTION FIRING ALONG THE SEA BREEZE DURING THE
AFTERNOON INTO THE EVENING.

HIGHS IN THE MID 80S FOR THE BEGINNING PORTION OF THE EXTENDED PER
WIDESPREAD CLOUDS AND PRECIP...WITH HIGH TEMPS WARMING INTO THE UPPER
80S TO NEAR 90 TOWARDS MID WEEK AS SUBTROPICAL RIDGE BUILDS INTO
THE REGION.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /TONIGHT AND SATURDAY/...
AS OF 230 PM FRI...EXPECT SCT SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AS A FRONT APPROACHES NC...CONDITIONS WILL BE A MIX OF VFR
AND MVFR CONDITIONS FOR THE AFTERNOON INTO THE EVENING.
OVERALL...WITH THE GIVEN AMT OF LOW LEVEL MOISTURE...LOW STRATUS IS
VERY FAVORABLE TO DEVELOP...ESPECIALLY WITH THE EXPECTED INCREASE
OF SHOWERS AND THUNDERSTORMS...LATE TONIGHT AS THE BULK OF THE RAIN
AND THUNDERSTORMS WILL APPROACH THE AREA. HAVE MOST TAF SITES CLOSE
TO IFR CONDITIONS FOR BOTH CIGS AND VSBY MAINLY FOR THE HVY RAIN.
CONFIDENCE IS LOW ON THE EXACT TIMING OF THE HVY PRECIP...BUT HAS
BEEN NARROWED DOWN TO AROUND 8Z. LOWER CIGS AND VSBYS CONT ON SAT
INVOF OF SCT-NMRS CONVECTION.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 330 PM FRI...WITH LITTLE CHANGE IN THE MOIST/UNSTABLE
AIRMASS EXPECTED THROUGH THE PERIOD...THERE IS MODERATE TO HIGH
CONFIDENCE FOR OCNL REDUCTIONS IN CIGS IN STRATUS DURING THE
OVERNIGHT HRS THRU EARLY NEXTWEEK. WILL ALSO HAVE PERIODS OF
CONVECTION THAT WILL REDUCE CIGS/VSBYS TO MVFR TO IFR AT JUST
ABOUT ANYTIME OF DAY. OUTSIDE OF THE CONVECTION EXPECT MAINLY VFR
CONDITIONS TO PREVAIL.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 230 PM FRI...A MODERATE TO STG SW FLOW 15-25 KT WILL CONT
ACRS THE WATERS WITH SEAS RANGING FROM 4-7 FT N AND 5-8 FT S
THROUGH THE PERIOD WITH A CONTINUATION OF SCA CONDS FOR ALL OF THE
COASTAL WATERS INCLUDING THE PAMLICO SOUND. WIND GUSTS ACRS THE
COASTAL WATERS WILL REACH 30 KT THROUGH TEH PERIOD.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 330 PM FRI....MARINERS CAN EXPECT A PROLONGED PERIOD OF
SMALL CRAFT ADVISORY CONDITIONS THROUGH THE PERIOD. THE STAGNANT
PATTERN OF HIGH PRES OFFSHORE AND A TROUGH OF LOW PRES TO THE W
WILL CONTINUE TO PRODUCE SOUTH TO SOUTHWEST WINDS SUSTAINED AROUND
20 KT WITH 25 KT GUSTS OR HIGHER THROUGH MONDAY WITH DIMINISHING
WINDS TOWARDS MID WEEK AS HIGH PRESSURE OFFSHORE BEGINS TO BUILD
INTO THE COASTAL WATERS. THE PERSISTENT SOUTHERLY FLOW WILL
PRODUCE 5 TO 8 FT SEAS OVER THE WATERS WITH SEAS POSSIBLY
SUBSIDING BELOW 6 FT BY TUESDAY. IN ADDITION TO THE STRONG WINDS
AND ROUGH SEAS...THERE WILL ALSO BE DECENT COVERAGE OF HEAVY
SHOWERS AND THUNDERSTORMS AT TIMES THRU THE PERIOD.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL 9 AM EDT TUESDAY FOR AMZ150-152-154-
     156-158.

&&

SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...TL
AVIATION...BM/TL/JME
MARINE...JAC/TL
Hazardous weather outlook, Jun 28, 4:21 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
421 AM EDT FRI JUN 28 2013

NCZ095-103-104-290830-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
421 AM EDT FRI JUN 28 2013

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING FROM
RODANTHE SOUTH TO BOGUE INLET...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE
WITH GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY
RAIN WHICH COULD RESULT IN MINOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
NEXT WEEK. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE
POSSIBLE EACH DAY. THE MAIN THREATS WILL BE GUSTY WINDS...FREQUENT
LIGHTNING...AND HEAVY RAIN WHICH COULD RESULT IN MINOR LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-098-290830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
421 AM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE
WITH GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY
RAIN WHICH COULD RESULT IN MINOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
NEXT WEEK. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE
POSSIBLE EACH DAY. THE MAIN THREATS WILL BE GUSTY WINDS...FREQUENT
LIGHTNING...AND HEAVY RAIN WHICH COULD RESULT IN MINOR LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 28, 11:31 AM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1131 AM EDT FRI JUN 28 2013

NCZ095-103-104-281700-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
1131 AM EDT FRI JUN 28 2013

...HEAVY RAIN AND THUNDERSTORMS WILL MOVE ACROSS CARTERET...OUTER
BANKS DARE AND OUTER BANKS HYDE COUNTIES THROUGH 100 PM EDT...

AT 1129 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN FROM CEDAR ISLAND TO OCRACOKE...MOVING EAST AT
25 MPH.

SOME LOCATIONS IMPACTED INCLUDE...CEDAR ISLAND...PORTSMOUTH
VILLAGE... OCRACOKE...HATTERAS FERRY TERMINAL...HATTERAS ISLAND.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

VERY HEAVY RAIN WITH LOCALIZED FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3530 7551 3501 7618 3510 7607 3511 7607
      3499 7621 3504 7636 3498 7634 3495 7645
      3508 7641 3508 7642 3507 7648 3485 7642
      3499 7629 3497 7620 3489 7629 3488 7629
      3513 7590 3522 7553 3521 7553
TIME...MOT...LOC 1529Z 250DEG 22KT 3501 7630

33
TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 11:51 PM EDTSpecial Marine WarningMHX54 min
Jun 28, 12:52 AM EDTSpecial Marine WarningMHX38 min
Jun 28, 1:02 AM EDTSpecial Marine WarningMHX43 min
Jun 28, 1:13 AM EDTSpecial Marine WarningMHX47 min
Jun 28, 1:29 AM EDTSpecial Marine WarningMHX61 min
Jun 28, 4:38 AM EDTSpecial Marine WarningMHX52 min
Jun 28, 11:23 AM EDTSpecial Marine WarningMHX52 min
Jun 28, 7:41 PM EDTSpecial Weather StatementMHXMartin, Pitt64 min

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.